Hail, Hubbard
- When
- July 14, 2:24 PM CST
- Where
- Hubbard County, 1.57 mi ESE of Laporte
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 47.210, -94.740
A few large hail fell with strong winds.
Storms intensified during the mid afternoon hours, as temperatures climbed into the mid to upper 80s with dew points in the 70s. These storms continued through the early evening hours, producing large hail, damaging wind gusts, and very heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Storms intensified during the mid afternoon hours, as temperatures climbed into the mid to upper 80s with dew points in the 70s. These storms continued through the early evening hours, producing large hail, damaging wind gusts, and very heavy rain. Clusters of storms tracked through the Wahpeton-Breckenridge and the Fergus Falls areas. These storms moved fairly slowly, which resulted in the heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 14, 1:59 PM CST, 25 minutes earlier.
Area Forecast Discussion National Weather Service Grand Forks ND 259 PM CDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) Issued at 258 PM CDT Sun Jul 14 2019 Main impact in the short term forecast is continued chances for severe weather, both this evening and again on Monday. This afternoon, visible satellite data shows an unstable airmass across much of northwest and west central MN. As a weak shortwave trough aloft passes into the region amidst ridging aloft, moderate instability, dew points in the 60s to mid 70s, and marginal to moderate shear, there will continue to be potential for isolated severe weather development across much of the region. Best chance for severe weather late this afternoon and this evening will be for southeast ND and west central MN where mid afternoon satellite data shows capping is weakest with evidence of isolated to scattered agitated and glaciated cumulus having already developed. All threats are possible with isolated to scattered thunderstorms occurring this evening, including locally heavy rainfall and a tornado or two. Potential for severe weather will taper off later this evening and for much of the overnight period. Short term models suggest a complex of storms will be able to develop across portions of the southern Canadian prairie overnight. This complex may move into or brush the forecast area from the north late tonight, mainly affecting areas north of US Hwy 2. This complex would be propagating ahead of the main surface low and could pose a small threat for additional severe weather. With temperatures only falling into the 60s overnight amidst strong warm air advection and dew points in the 60s, some guidance shows potential for patchy fog overnight and early Monday. Monday will once again be hot and humid with heat index values nearing 100 degrees for portions of the region, especially southeast ND and west central MN. Another round of severe weather will be possible for much of the region (all but the Devils Lake basin) again on Monday as a surface low propagates eastward across MB, draping a cold front from northeast to southwest across the forecast area. Marginal bulk effective shear and moderate instability developing east of the Red River Valley and along and ahead of the associated surface trough will bring potential for strong to severe scattered thunderstorms in Monday afternoon and evening. .LONG TERM...(Tuesday through Sunday) Issued at 258 PM CDT Sun Jul 14 2019 Warm and active weather continues with zonal flow/shortwaves moving over top of upper ridge remains in place through next weekend. The period will start out in a lull between systems early on Tuesday but activity looks to pick up again by the evening. Deterministic models are in pretty good agreement on a fairly wet mid-week with a few significant shortwaves approaching. QPF M-climate seems to agree with some high percentile values for Wednesday and Wednesday night. Shortwaves become impossible to resolve by the end of the week and into the weekend, but pattern continues to be active. With the ridge just to our south or southeast somewhat warmer than average temperatures will remain with highs in the 80s and lows in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 110 PM CDT Sun Jul 14 2019 Isolated to scattered severe TSRA are expected to develop across the southern Red River Valley and areas east in west central MN this afternoon and early evening, so added low VFR cigs and VCTS mention when this is most likely for KFAR and KBJI. Elsewhere, cannot rule out isolated TSRA near other TAF sites but likelihood of this occurring is lower. Otherwise expect VFR cigs and vsbys across the region for much of the afternoon and night. Guidance has started to hint at fog development with southerly winds and high low level moisture content late tonight and early Monday, but confidence is low so will leave out of TAF at this time. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...BP LONG TERM...JR AVIATION...BP
Hazardous Weather Outlook National Weather Service Grand Forks ND 305 PM CDT Sun Jul 14 2019 NDZ006>008-014>016-024-026>030-054-152015- Towner-Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy- Nelson-Grand Forks-Griggs-Steele-Traill-Western Walsh County- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periodic thunderstorms are possible throughout the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ001-004>009-013>016-152015- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of northwest Minnesota. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening. MNZ002-003-017-022>024-027>032-040-NDZ038-039-049-052-053-152015- Norman-Clay-South Beltrami-Mahnomen-South Clearwater-Hubbard- West Becker-East Becker-Wilkin-West Otter Tail-East Otter Tail- Wadena-Grant-Barnes-Cass-Ransom-Sargent-Richland- 305 PM CDT Sun Jul 14 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Scattered severe thunderstorms are possible this afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. The Maple River near Mapleton, the Sheyenne River near Harwood, and several points along the Red River mainstem between Fargo and Grand Forks remain high due to the recent rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered severe thunderstorms are possible Monday afternoon and evening. The main hazards will be large hail up to ping pong ball size and damaging wind gusts up to 70 mph. Isolated tornadoes and localized very heavy rainfall are also possible. Periodic thunderstorms are possible throughout the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening and again on Monday afternoon and evening.
Special Weather Statement
National Weather Service Grand Forks ND
956 AM CDT Sun Jul 14 2019
NDZ016-054-141545-
Eastern Walsh County-Western Walsh County-
956 AM CDT Sun Jul 14 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALSH COUNTY...
At 956 AM CDT, a strong thunderstorm was located near Union, or 26
miles southeast of Langdon, moving east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Park River, Edinburg, Adams and Pisek.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4843 9814 4854 9806 4854 9786 4851 9758
4829 9771
TIME...MOT...LOC 1456Z 290DEG 21KT 4849 9798
HopkinsSpecial Weather Statement National Weather Service Grand Forks ND 1034 AM CDT Sun Jul 14 2019 NDZ016-026-027-054-141615- Nelson ND-Eastern Walsh County ND-Western Walsh County ND- Grand Forks ND- 1034 AM CDT Sun Jul 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS... NORTHEASTERN NELSON AND SOUTHWESTERN WALSH COUNTIES UNTIL 1115 AM CDT... At 1033 AM CDT, Doppler radar was tracking a strong thunderstorm near Lankin, or 27 miles west of Grafton, moving east at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Lankin around 1035 AM CDT. Dahlen around 1045 AM CDT. Fordville around 1055 AM CDT. Pisek around 1100 AM CDT. Forest River Colony and Conway around 1105 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4829 9757 4808 9768 4820 9811 4837 9802 TIME...MOT...LOC 1533Z 290DEG 20KT 4826 9796 Hopkins
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1053 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 AM HAIL 2 N SARLES 48.97N 99.00W
07/14/2019 E1.00 INCH Cavalier ND TRAINED SPOTTER
TIME ESTIMATED ON RADAR.
&&
JRThe Duluth radar (KDLH), 196 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
9 thunderstorm wind, 8 hail, 2 funnel cloud, 1 flash flood. Local standard time, as filed.
A few large hail fell with strong winds.
Three spruce trees were snapped about 20 feet above the ground.
At least 20 trees were blown down, shingles were blown off a house, and a lean-to was damaged.
Large hail and very heavy rain were reported.
A persistent wall cloud with an intermittent funnel were reported.
The wind gust was measured by a MNDOT RWIS sensor along Interstate 94.
Large tree branches were blown down near Long Lake.
Trees were blown down at the Bois de Sioux golf course.
Tree limbs and power lines were blown down in Fergus Falls. Rotation was also reported with the storm.
Three to five inches of rain fell over the Fergus Falls area. Several cars were stuck in the high water that pooled in low spots.
A few large tree branches were blown down.
Dime to quarter sized hail fell.
Large tree branches were blown down around town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2019Every state in 2019This day in weather historyWarnings in Minnesota, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828590, 828591, 828592, 828593, 828594, 828595, 828596, 828597, 828598, 828599, 828600, 828601, 828602, 828603, 828604, 828605, 828606, 828607, 828608, 828609.